How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Dermatology
Satisfied Customers: 11309
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Dermatology Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

I am a multiple sclerosis patient for over 15 years and on

Customer Question

I am a multiple sclerosis patient for over 15 years and on Avonex injections. I have started scratching my body with no rash back in June
after many creams and lotions the GP put me on cortizon then it disappeared. in early October the scratching has started again and I am on cortizon again
Submitted: 9 months ago.
Category: Dermatology
Expert:  Dr. Rick, MD replied 9 months ago.

Hi. Dr Rick here. I completed an Internal medicine internship in NYC and have two decades of clinical experience. How can I assist you today?

Expert:  Dr. Rick, MD replied 9 months ago.

Are you using the steroids topically or by mouth?

If by mouth, what dosage?

Do you have any other medical problems or take any medications?

This is not an answer, but an Information Request. I need this information to answer your question. Please reply, so I can answer your question. I look forward to helping you.

Customer: replied 9 months ago.
by mouth, I started on 50 mg per day for three days , 25mg each day and yesterday started 12.5 mg still scratching
Expert:  Dr. Rick, MD replied 9 months ago.

If you are still scratching you might be tapering the steroids too quickly. If this is the case your doctor may want to bump you up to the dosage before your last taper.

If Avenex is doing a great job of controlling your MS and no other alternatives are available then you and your doctor will have to decide if the side effects you are experiencing, along with the risks of oral steroids are less then the good you get from the avenex.

There is no wrong or right answer in this situation, just treatment choices.....

You will just have to see how the side effects from the Avenex plays out over the coming months and if they get severe enough to warrant discontinuing the medication.

At this point, from what you have posted, you are getting very good care.

Make sense to you?

It's safe for you to press the positive feedback button now if you so desire. And, never fear, even after you press that button I'll still be right here to continue helping you, but, as I do work for tips, I want to make sure you are happy before rating me.

Dr. Rick MD FACS